Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 261, NWS Louisville, KY

November 9, 2000Franklin County, Henry County, Trimble County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 3:25 PM EST for Franklin County, Henry County, Trimble County, Kentucky. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 3:25 PM EST (20:25 UTC)
Expired
Nov 9, 2000, 4:10 PM EST
In force
45 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Franklin County, KY, Henry County, KY, Trimble County, KY

What was reported inside it

TimeReportWhereRemark
Nov 9, 3:45 PM ESTThunderstorm Wind 70 ECountywide, KY
Nov 9, 4:00 PM ESTThunderstorm Wind 70 ECountywide, KY
Nov 9, 4:00 PM ESTThunderstorm Wind 70 EFrankfort, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 2:00 PM ESTTornado WatchSPC5 hr
Nov 9, 3:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 092027
SVRSDF
KYC073-103-223-239-092100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY
  WOODFORD COUNTY IN EAST CENTRAL KENTUCKY
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY
  TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 410 PM EST

* AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF SLIGO TO 7 MILES
  WEST OF NONESUCH...OR FROM 25 MILES NORTHEAST OF LOUISVILLE TO 25
  MILES WEST OF LEXINGTON...MOVING NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BEDFORD...EMINENCE...NEW CASTLE...NONESUCH AROUND 335 PM EST
  BETHLEHEM...CAMPBELLSBURG...DEFOE...FRANKFORT AROUND 345 PM EST
  VERSAILLES AROUND 345 PM EST
  DUCKERS...FORKS OF ELKHORN AROUND 345 PM EST

VERY DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS LINE 
OF STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF 
STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

FUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 2:30 AM EST, 12 hours 55 minutes earlier.

Area forecast discussion, Nov 9, 2:30 AM EST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST THU NOV 9 2000

FORECAST PROBLEMS THIS MORNING INCLUDE 1ST PERIOD CHANCES FOR SVR WX
AND TEMPERATURES.

AT 07Z FRONT HAD MOVED WEST OF LMK WITH TEMPS RISING INTO THE
LOWER 60S. LOW PRES WAS IN VCNTY OF ERN AR. T/SHRA WERE ACROSS THE
FORECAST AREA (FA).

MODELS IN AGREEMENT FOR THE MOST PART THIS RUN. SFC LOW WILL MOVE TO
THE WEST OF FA TODAY KEEPING AREA IN WARM SECTOR. UPPER LOW WILL
MOVE ACROSS FA LATE THIS AFTN.

RAIN WILL CONTINUE ACROSS FA THIS MORNING...BUT WILL BECOME MORE
SCATTERED THIS AFTN WRN FA. UPPER LOW AND COLD AIR ALOFT WILL MOVE
IN THIS AFTN.  LI/S DROP INTO THE 0 TO -5 RANGE. GOOD UPPER LEVEL
DIVERGENCE. PER DAY 1 CONVECTIVE OUTLOOK...STRONG LOW LEVEL SHEAR
WILL ALSO EXIST WITH CAPES AOA 500 J/KG.  LOOKS LIKE FAST MOVING
CONVECTION WILL FORM AND SWEEP ACROSS FA THIS AFTN. WILL MENTION
STRONG STORMS IN ZFP. BELIEVE COVERAGE WILL DECREASE SOME FROM THIS
MORNING IN THE WESTERN ZONES...SO WILL GO WITH SCATTERED WORDING FOR
THIS AFTN.

TEMPERATURES ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING.  WILL
WATCH TEMPERATURES TOWARD ISSUANCE TIME FOR WORDING.  TEMPERATURES
WILL FALL INTO THE 50S THIS AFTN IN THE WEST AND WILL WORD
ACCORDINGLY.

LINGERING SHOWERS TONIGHT IN BACKLASH OF UPPER LOW.  CLOUDS WILL
CLEAR ON FRIDAY ALLOWING MOSTLY SUNNY SKIES.

WILL BLEND FWC/MAV TEMPS TONIGHT AND FRIDAY.

.SDF...NONE
CS

In the hours before

Local storm report, Nov 9, 1:15 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST THU NOV 09 2000...COR FOR EDT...

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 1:34 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    BOWLING GREEN             KY   WIND DAMAGE
11/09/00   WARREN                         SEVERAL TREES WERE
                                          BLOWN DOWN. ONE FELL
                                          ON A CAR. REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL.
Special weather statement, Nov 9, 1:39 PM EST, 1 hour 46 minutes before
INC037-123-091915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
139 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
  PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 215 PM EST

* AT 138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF IRELAND TO TELL
  CITY...OR FROM 30 MILES EAST OF MOUNT CARMEL TO 60 MILES WEST OF
  LOUISVILLE...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DODD...FERDINAND...HUNTINGBURG AROUND 145 PM EST
  ADYEVILLE...BRETZVILLE...BRISTOW...GATCHEL AROUND 150 PM EST
  APALONA...DERBY...GERALD AROUND 155 PM EST

DAMAGING WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS
LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF
STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

FUNK
Local storm report, Nov 9, 2:10 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 PM    FORDSVILLE                KY   WIND DAMAGE
11/09/00   OHIO                           TREES DOWN IN
                                          FORDSVILLE...ALSO IN
                                          ROCKPORT AND BEAVER
                                          DAM. EVENT DURATION 21
                                          MINUTES. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0122 PM    BOWLING GREEN             KY   92 MPH TSTM GUST
11/09/00   WARREN                         REPORTED BY PUBLIC.

0133 PM    HAWESVILLE                KY   WIND DAMAGE
11/09/00   HANCOCK                        POWER LINES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0140 PM    WINDYVILLE                KY   70 MPH TSTM GUST
11/09/00   EDMONSON                       REPORTED BY PUBLIC.

0145 PM    CANEYVILLE                KY   WIND DAMAGE
11/09/00   GRAYSON                        TREES DOWN. ALSO POWER
                                          LINES DOWN IN
                                          LEITCHFIELD. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0145 PM    HARDINSBURG               KY   WIND DAMAGE
11/09/00   BRECKINRIDGE                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0150 PM    AUBURN                    KY   WIND DAMAGE
11/09/00   LOGAN                          2 TREES DOWN. REPORTED
                                          BY PUBLIC.
Local storm report, Nov 9, 2:21 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    GUSTON                    KY   .75 INCH HAIL
11/09/00   MEADE                          ALSO A 49 MPH WIND
                                          GUST. REPORTED BY HAM
                                          RADIO OPERATOR.

Local storm report, Nov 9, 3:19 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 PM    BOWLING GREEN             KY   WIND DAMAGE
11/09/00   WARREN                         *** 1 INJ ***
                                          TREES DOWN COUNTYWIDE.
                                          MANY HOUSES HAVE BEEN
                                          DAMAGED BY FALLING
                                          TREES AND FLYING
                                          DEBRIS. ONE FEMALE
                                          INJURED IN A VEHICLE
                                          BLOWN AROUND BY WINDS.
                                          EVENT DURATION 20
                                          MINUTES. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0150 PM    GLASGOW                   KY   WIND DAMAGE
11/09/00   BARREN                         TREES AND POWER LINES
                                          DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0210 PM    MARENGO                   IN   WIND DAMAGE
11/09/00   CRAWFORD                       POWER LINES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0224 PM    RADCLIFF                  KY   WIND DAMAGE
11/09/00   HARDIN                         DOWNED POWER LINES.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0240 PM    BURKESVILLE               KY   WIND DAMAGE
11/09/00   CUMBERLAND                     TREES WERE DOWNED. A
                                          TRAILER WAS BLOWN OVER.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0245 PM    2 S SHEPHERDSVILLE        KY   WIND DAMAGE
11/09/00   BULLITT                        POWER LINES DOWN AT SR
                                          61 AND HIGHWAY 245.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0245 PM    CAMPBELLSVILLE            KY   WIND DAMAGE
11/09/00   TAYLOR                         TREES DOWN IN THE
                                          NORTHERN PART OF THE
                                          COUNTY. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0245 PM    NEW HAVEN                 KY   WIND DAMAGE
11/09/00   NELSON                         TREES AND POWER LINES
                                          DOWN. REPORTED BY HAM
                                          RADIO OPERATOR.

0255 PM    VALLEY STATION            KY   .75 INCH HAIL
11/09/00   JEFFERSON                      REPORTED BY HAM RADIO
                                          OPERATOR.

0305 PM    JEFFERSONTOWN             KY   60 MPH TSTM GUST
11/09/00   JEFFERSON                      REPORTED BY HAM RADIO
                                          OPERATOR.

0310 PM    SPRINGFIELD               KY   WIND DAMAGE
11/09/00   WASHINGTON                     TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0310 PM    ALBANY                    KY   WIND DAMAGE
11/09/00   CLINTON                        TREES AND POWER LINES
                                          DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0315 PM    LEBANON                   KY   WIND DAMAGE
11/09/00   MARION             !            NUMEROUS TREES AND
                                          POWER LINES DOWN
                                          COUNTYWIDE. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 1:05 PM ESTSevere Thunderstorm WarningLMKAllen, Simpson25 min
Nov 9, 1:12 PM ESTSevere Thunderstorm WarningLMKWarren33 min
Nov 9, 1:12 PM ESTSevere Thunderstorm WarningLMKOhio23 min
Nov 9, 1:26 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock44 min
Nov 9, 1:26 PM ESTSevere Thunderstorm WarningLMKGrayson44 min
Nov 9, 1:28 PM ESTSevere Thunderstorm WarningLMKAllen32 min
Nov 9, 1:37 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart38 min
Nov 9, 1:47 PM ESTTornado WarningLMKBarren28 min
Nov 9, 1:49 PM ESTSevere Thunderstorm WarningLMKMonroe41 min
Nov 9, 1:58 PM ESTSevere Thunderstorm WarningLMKHardin, Meade47 min
Nov 9, 1:59 PM ESTTornado WarningLMKHart46 min
Nov 9, 2:03 PM ESTSevere Thunderstorm WarningLMKGreen, Metcalfe57 min
Nov 9, 2:06 PM ESTSevere Thunderstorm WarningLMKLarue34 min
Nov 9, 2:16 PM ESTTornado WarningLMKGreen29 min
Nov 9, 2:26 PM ESTSevere Thunderstorm WarningLMKBullitt, Nelson39 min
Nov 9, 2:26 PM ESTSevere Thunderstorm WarningLMKMarion, Taylor49 min
Nov 9, 2:30 PM ESTTornado WarningLMKCumberland45 min
Nov 9, 2:32 PM ESTSevere Thunderstorm WarningLMKAdair43 min
Nov 9, 2:36 PM ESTSevere Thunderstorm WarningLMKJefferson39 min
Nov 9, 2:41 PM ESTTornado WarningLMKMarion34 min
Nov 9, 2:44 PM ESTSevere Thunderstorm WarningLMKClinton, Russell31 min
Nov 9, 2:46 PM ESTTornado WarningLMKWashington29 min
Nov 9, 2:49 PM ESTTornado WarningLMKBullitt21 min
Nov 9, 2:53 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln37 min
Nov 9, 2:55 PM ESTTornado WarningLMKClinton35 min
Nov 9, 2:56 PM ESTSevere Thunderstorm WarningLMKSpencer34 min
Nov 9, 3:04 PM ESTSevere Thunderstorm WarningLMKAnderson, Mercer26 min
Nov 9, 3:08 PM ESTSevere Thunderstorm WarningLMKOldham, Shelby37 min
Nov 9, 3:24 PM ESTTornado WarningLMKMercer21 min
Nov 9, 3:25 PM ESTSevere Thunderstorm WarningLMKWoodford45 min
Nov 9, 3:27 PM ESTSevere Thunderstorm WarningLMKGarrard, Jessamine, Lincoln18 min
Nov 9, 3:32 PM ESTTornado WarningLMKWoodford13 min
Nov 9, 3:33 PM ESTSevere Thunderstorm WarningLMKFayette42 min
Nov 9, 3:38 PM ESTSevere Thunderstorm WarningLMKMadison37 min
Nov 9, 3:43 PM ESTSevere Thunderstorm WarningLMKScott37 min
Nov 9, 3:51 PM ESTTornado WarningLMKMadison14 min
Nov 9, 3:56 PM ESTSevere Thunderstorm WarningLMKBourbon, Harrison39 min
Nov 9, 3:58 PM ESTSevere Thunderstorm WarningLMKClark32 min
Nov 9, 4:10 PM ESTSevere Thunderstorm WarningLMKNicholas35 min
Nov 9, 4:14 PM ESTTornado WarningLMKClark16 min
Nov 9, 4:20 PM ESTTornado WarningLMKHarrison15 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.